Jump to content
CrazyBoards.org

Recommended Posts

Hi
 

College is going drastically downhill and I have decided to take Modafinil to help get back on top of things, academic wise.
 

I am not planning to tell my pdoc I’m taking it so I was wondering if it interfered with Effexor for anyone?
 

Thank you and I'm sorry if this is repeating a previous post, I didn't see any on a quick search.

EIG

Link to comment
Share on other sites

moving to meds... you'll get more responses there.

 

 

Not planning to tell your pdoc that you're taking a new drug is a really really really really REALLY dumb idea.

 

 

If you're having trouble with your academic performance, talk to disability services about accommodations and talk to your pdoc about a med change.

 

 

Don't be a dumbass.

Link to comment
Share on other sites

Nobody here is a doctor or pharmacist.

 

This is a peer support site for mental illness.

 

We ABSOLUTELY cannot endorse taking meds without your prescriber knowing because it's dangerous. 

 

There is no way a bunch of crazy people on the internet can tell you if taking modafinil with effexor is safe for YOU. There are reasons these drugs require prescriptions... That means you need to talk to someone with prescriptive authority about taking them together.

 

Do you understand now?

 

Your question needs to be properly addressed by someone who knows YOU and YOUR SITUATION. Not a bunch of anonymous crazy people on the internet.

Link to comment
Share on other sites

I'm not asking anyone to endorse it. It was just a question to ask about any side effects other people have experienced. Other people ask questions about side effects and wasn't sure how this differed.
It felt for a while that a bunch of crazy people on the internet were the only ones that made things normal. sorry.

 

Link to comment
Share on other sites

LOOK...

 

You are asking about NOT telling your pdoc about a drug.

 

There's no way we can endorse that behavior. We are a pro-treatment site that encourages people to work with their care teams.

 

Sorry you aren't going to get the information you are looking for here.

 

It would be a completely different experience for you if you had said, "Hey, I have a prescription for effexor and for modafinil. Anyone have trouble with cross-over side effects with these two?"

 

But the fact that you start off your thread with:

 

Hi 

 

College is going drastically downhill and I have decided to take Modafinil to help get back on top of things, academic wise.
 

I am not planning to tell my pdoc I’m taking it so I was wondering if it interfered with Effexor for anyone?
 

Thank you and I'm sorry if this is repeating a previous post, I didn't see any on a quick search.

EIG

 

 

...is what's problematic.

 

Do you understand the difference now?

Link to comment
Share on other sites

  • 4 weeks later...

Just assume for safety sake that any psych med has the potential to interact with any other... whether chemically or by mood.  That's why you pay a doc to oversee your meds.

 

Buying meds off the street is dangerous on it's own.  Combining that with prescribed psych meds is just asking for serious trouble.  At the least, you cancel out what your doc is trying to accomplish... and at worst, you could do serious harm to yourself.

 

For someone with MI, going downhill at college is a symptom.  Only by bringing it to the attention of your doctor, can it be corrected - the right way.  The instability you mention in that last post is exactly what happens when you take your doc out of the picture and act secretively.  I sincerely hope you have since told your doc.  Not only about the destabilization - but what destabilized you.  It's a factor that could be of beneficial medical significance in the long run.

Link to comment
Share on other sites

Defintiely talk to your DR (if you haven't already).  I took too much Modafinil one time (I didn't think I took meds one day, so I took the meds, only to realize that I had to have taken them because I felt really fucked up).  Trust me, you do not want to be on too much modafinil.  And IMO you risk doing so without your DRs consent. 

Link to comment
Share on other sites

I haven't seen you reply on your post. I want you to understand that interactions aren't straightforward when it comes to psych meds. Yes, there are things that are potentially dangerous to mix, and those that aren't on a physical level... but there's also the mental.
 

For instance, for those that are BP (bipolar) adding an SSRI is physically safe, but can be mentally devastating.  It can provoke mania, paranoia, aggression, self-harm.. whereas for those not prone to that... it's a great first-line med.  There is no one-for-all method of deciding what is safe and what will harm someone.   It is about taking everything into consideration and trying your best to anticipate the response.

 

Can Effexor and Modafinil combine to greatly harm someone, yes.  It can also be combined safely.  It all depends on your base mental chemistry and potential.  It's pretty damn complicated.  That's why it's best to ask a doc.  They have your medical history and can observe you for all the bad shit.  We don't, and we can't.  That's the problem.

 

Just saying, "can I mix these two?" has a huge variance.  It's not a straight answer.  It depends on a vast amount of other things.  Things, that if you're not trained to see, can seem unrelated and unimportant.

 

I understand wanting to take your care into your own hands.  I have in the past.  However, for the above reasons, and even understanding most of the medical information... I choose to always have a doc approve my course of action.  You need someone with an actual degree and training to say if you are safe in doing this or that.  

 

I've studied hard to be a part of my treatment, and I've always had my docs agree and authorize my treatment -- but I've always asked.  You can't fix yourself by yourself.  That second layer of, "yes, this will not kill you", is very important.  It certainly doesn't hurt.

Link to comment
Share on other sites

Thank you to everyone for their replies.
It means a lot that people have taken the time to read and comment. I was rude not to reply earlier.
 

I do not endorse self-medicating. I agree that every drug works differently for everyone. Messing with brain chemicals is a stupid idea especially when you’ve got an MI and better to leave it to those with the degrees and experience.
 

I probably should have given some background the first time as my question wasn't really the core of the issue. Background or no background, its still bad full stop but if you can bear with, I may try to explain.
 

Due to the overwhelming responses, I did mention my intentions to my pdoc. They hadn’t heard of the drug. They said the sleep was my depression and increased the doses. I appreciate meds take weeks to take effect. I was desperate for a short fix for 1 month and after that willing to be patient. I asked if I told him I was taking this, would he tell my college. He said he would have to.
 

This relationship between my pdoc and college probably won’t make sense but it is not something that can be changed even if I changed pdoc. I will always require health assessments to stay at college. They know about my MI. They are supportive and require updates. Not engaging with healthcare appropriately will be seen very poorly by college.
 

So I am stuck with, I want to tell my pdoc I am taking it because it is allowing me to function and interact with the world compared to the days I do not take it and hibernate all day. I’ve tried not to take it but I literally am back in a mind that feels fogged off from reality, standard conversations are difficult and no ability to work. My only good days at the minute are nights when I have forced myself to stay awake the night before or taking this. It’s not an ideal situation.
 

I really wish I could tell them but it will lead to problems with staying at college and doing the only career that seems right for me.
 

I don’t really know what I can do. Let depression that its hold and fail the remaining month of college, self-medicate and pass and tell my pdoc but be unable to return to college or self-medicate and pass and don’t tell them.

I am fully complying with healthcare otherwise through psychology and medication. Exercise will come with time…!
 

Not expecting anyone to reply or to endorse this. I’m not sure if the background makes sense.
Pretty sure I come across as an immature college kid.
It’s all a bit of a mess.
Feel free to drop an opinion though, no matter how hard hitting. I am literally out of ideas.

Thank you.

Edited by everythingisgreat
Link to comment
Share on other sites

How about coming clean with the fact that you feel so badly that you are resorting to self medication and asking for assistance from school for accommodations for students with disabilities?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...